Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 276, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 10:37 PM CDT for 4 counties in Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 10:37 PM CDT (03:37 UTC)
- Expired
- Jun 18, 2011, 11:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Harvey County, KS, Marion County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:40 PM CDT | HAIL 1.25 | 6 Se Newton, KS | |
| Jun 18, 11:04 PM CDT | HAIL 1.75 | 3 N Benton, KS | ON BUTLER ROAD NORTH OF BENTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 18, 9:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS53 KICT 190337 SVRICT KSC015-079-115-173-190430- /O.NEW.KICT.SV.W.0276.110619T0337Z-110619T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1037 PM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTH CENTRAL MARION COUNTY IN CENTRAL KANSAS... NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1130 PM CDT * AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WHITEWATER...OR 9 MILES SOUTH OF NEWTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WHITEWATER...BENTON AND ELBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3822 9701 3778 9706 3778 9753 3803 9738 TIME...MOT...LOC 0337Z 262DEG 17KT 3792 9725 WIND...HAIL 60MPH 1.00IN $$ KETCHAM
3 follow-up statements
095 WWUS53 KICT 190343 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT SAT JUN 18 2011 KSC015-079-115-173-190430- /O.CON.KICT.SV.W.0276.000000T0000Z-110619T0430Z/ SEDGWICK KS-MARION KS-HARVEY KS-BUTLER KS- 1043 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTLER...SOUTHEASTERN HARVEY...SOUTH CENTRAL MARION AND NORTHEASTERN SEDGWICK COUNTIES UNTIL 1130 PM CDT... AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WHITEWATER...OR 10 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 20 MPH. IN ADDITION...AT 1040 PM PING PONG BALL HAIL WAS REPORTED 6 MILES SOUTH OF NEWTON WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITEWATER...PEABODY...BENTON AND ELBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3822 9701 3778 9706 3778 9753 3803 9738 TIME...MOT...LOC 0342Z 262DEG 17KT 3792 9722 WIND...HAIL 60MPH 1.50IN $$ KETCHAM
940 WWUS53 KICT 190359 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1059 PM CDT SAT JUN 18 2011 KSC015-079-115-173-190430- /O.CON.KICT.SV.W.0276.000000T0000Z-110619T0430Z/ SEDGWICK KS-MARION KS-HARVEY KS-BUTLER KS- 1059 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTLER...SOUTHEASTERN HARVEY...SOUTH CENTRAL MARION AND NORTHEASTERN SEDGWICK COUNTIES UNTIL 1130 PM CDT... AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF WHITEWATER...OR 15 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3778 9734 3805 9724 3822 9701 3778 9706 TIME...MOT...LOC 0400Z 276DEG 16KT 3787 9714 WIND...HAIL 60MPH 1.00IN $$ KETCHAM
152 WWUS53 KICT 190415 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1115 PM CDT SAT JUN 18 2011 KSC015-079-115-173-190425- /O.CAN.KICT.SV.W.0276.000000T0000Z-110619T0430Z/ SEDGWICK KS-MARION KS-HARVEY KS-BUTLER KS- 1115 PM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUTLER... SOUTHEASTERN HARVEY...SOUTH CENTRAL MARION AND NORTHEASTERN SEDGWICK COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3778 9734 3805 9724 3822 9701 3778 9706 TIME...MOT...LOC 0415Z 276DEG 16KT 3783 9702 $$ PEARCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:31 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 9:31 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 931 PM CDT SAT JUN 18 2011 .UPDATE... ON GOING CONVECTION CONTINUES ACROSS TWO DISTINCT AREAS AT THIS TIME. FIRST AREA OF CONCERN IS OVER SOUTHERN KS...WHERE BULK SHEAR AND A VERY UNSTABLE AIRMASS CONTINUES TO SUSTAIN SUPERCELL THUNDERSTORMS IN WW506. EXPECT THIS CONVECTION TO CONTINUE UNTIL AT LEAST 06Z AS LOW LEVEL JET CONTINUES TO FEED LOTS OF RICH MOISTURE INTO THIS CONVECTION. WILL ALSO HAVE TO KEEP AN EYE ON THE BACKBUILDING NATURE TO THIS CONVECTION...WITH AN INCREASED FLOODING THREAT AS STORMS MOVER OVER THE SAME AREAS THAT GOT HIT EARLIER THIS EVENING. NEXT AREA OF CONCERN WILL BE THE CONVECTIVE COMPLEX AND BOWING STORMS CURRENTLY NORTH OF KDDC. THIS COMPLEX CONTINUES TO MOVE RIGHT ALONG THE ELEVATED BAROCLINIC ZONE FROM NORTH OF KDDC TO NEAR WELLINGTON. EXPECT THIS STRONG TO SEVERE COMPLEX TO RIDE RIGHT ALONG THIS ELEVATED LAYER OF UNSTABLE AIR AND MOVE INTO SOUTH CENTRAL KS BETWEEN 04Z-06Z. THIS SECOND ROUND OF CONVECTION COULD AFFECT AREAS THAT DIDNT SEE THE FIRST ROUND OF CONVECTION INCLUDING KHUT AND WESTERN SECTIONS OF WICHITA. CURRENT TRENDS IN THE FORECAST LOOK ON TRACK...BUT WILL HAVE TO KEEP AN EYE ON SEVERE CHANCES INTO THE OVERNIGHT HOURS. KETCHAM && .PREV DISCUSSION... /ISSUED 653 PM CDT SAT JUN 18 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU TWO CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS AND ANOTHER CONCERN WEST OF THE AREA OUT IN THE HIGH PLAINS. FIRST CONCERN WILL BE TSRA CHANCE ACROSS SOUTHEAST KS THIS EVENING...POSSIBLY LASTING UNTIL AROUND 07Z. THIS WILL AFFECT THE KCNU TAF SITE BUT PROBABLY STAY SOUTH OF KICT. SO WILL INCLUDE A TEMPO GROUP FOR THIS CHANCE. WILL NOT PUT ANY GUSTY WINDS IN THE TEMPO GROUP JUST YET...BUT WILL KEEP AN EYE ON TRENDS...WITH POSSIBLE MVFR CEILINGS/VSBY AND WIND GUSTS TO 45 KTS IN AND CLOSE TO ANY STRONG/SVR STORM. THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION POSSIBLY COMING OFF THE HIGH PLAINS TOWARDS KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN MORNING. STORM PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION WILL HOLD TOGETHER SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT IT WILL HOLD TOGETHER UNTIL IT GETS TO KRSL. SO WILL KEEP VCTS OUT OF THIS TAF FOR NOW...AND WATCH CURRENT TRENDS. BEST CHANCE FOR THIS CONVECTION IN KRSL...IF IT HOLDS TOGETHER...WOULD BE AFTER 05Z/SUN. KETCHAM PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 18 2011/ DISCUSSION... THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS TONIGHT...TOMORROW AND INTO MONDAY. SYNOPSIS: SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW. A DISTURBANCE THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS. THERE ARE ALSO MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS. SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S OVER THIS AREA...WITH LOW 70S DEWPOINTS. LOWER LEVEL MOISTURE IS PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE ON THE VISIBLE SATELLITE. ACROSS THE REMAINDER OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY. TONIGHT: CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE YESTERDAY. THE LATEST SURFACE ANALYSIS AND MODEL GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN OKLAHOMA/SOUTHEASTERN KANSAS. THIS AREA HAS THE DEEPEST MOISTURE PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU DEVELOPING ON SATELLITE. WITH THIS ANALYSIS...EXPECTING DEVELOPMENT ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL KANSAS. THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR. THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES. GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS AND MOVE EASTWARD TOWARD 00-06Z. THIS ACTIVITY COULD IMPACT CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD. THIS HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE AGAIN TONIGHT. SUNDAY: THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE NOSE OF A LOW LEVEL MOISTURE TRANSPORT. THIS ACTIVITY IS MARGINAL AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS. THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS. WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY LINE WILL APPROACH FROM THE WEST. THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON. THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY 00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP IN THE WARM SECTOR. FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE EASTWARD ACROSS THE AREA DURING THE EVENING. TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP SOUTHWESTERLY FLOW MIXING OUT. THE DRYLINE IS EXPECTED TO STAY WEST OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE DRYLINE. THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW TO MID 100S. MONDAY - TUESDAY: THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS PERIOD. THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND EVENING. THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY. WITH MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE 80S THROUGHOUT THE AREA BY TUESDAY. WEDNESDAY - SATURDAY: THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH DRY CONDITIONS EXPECTED THROUGH THE PERIOD. BY LATE THURSDAY THROUGH SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG THEMSELVES. THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM TEMPERATURES FOR THE PERIOD. HAVE GONE WITH CONSENSUS FOR TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS. SPECIFIC FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED UNTIL THERE IS BETTER CONSENSUS. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY STORMS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 97 75 99 / 60 30 30 30 HUTCHINSON 68 96 74 96 / 60 30 10 30 NEWTON 68 96 74 96 / 60 30 30 30 ELDORADO 68 95 75 96 / 60 20 40 30 WINFIELD-KWLD 70 97 77 98 / 60 20 40 20 RUSSELL 65 93 70 90 / 60 30 10 30 GREAT BEND 66 96 70 92 / 60 30 10 30 SALINA 68 95 76 94 / 60 30 20 20 MCPHERSON 67 96 74 95 / 60 30 10 30 COFFEYVILLE 72 94 76 94 / 60 20 30 10 CHANUTE 69 93 76 93 / 60 20 30 20 IOLA 69 93 75 92 / 60 20 30 20 PARSONS-KPPF 71 94 76 94 / 60 20 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 10:16 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1016 PM CDT SAT JUN 18 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1016 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE REGION WITH THE STRONGEST STORMS EXPECTED OVER SOUTHERN KANSAS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN AND POSSIBLE FLOODING. ANOTHER AREA OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS AS STORMS MOVE IN FROM THE HIGH PLAINS. THE MAIN THREAT WITH THIS CONVECTION WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. LARGE HAIL...DAMAGING WINDS AND A EVEN A TORNADO OR TWO ARE POSSIBLE ON SUNDAY AFTERNOON. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT. AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH THE AREA. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT STORMS SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMB/KETCHAM
In the hours before
Local storm report, Jun 18, 10:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HAIL CANEY 37.01N 95.93W
06/18/2011 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
&&
ADKSpecial weather statement, Jun 18, 10:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1002 PM CDT SAT JUN 18 2011 KSZ032-047-190345- BARTON-RUSSELL- 1002 PM CDT SAT JUN 18 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES... AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARADISE TO ALBERT...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. JAKUB
Local storm report, Jun 18, 10:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL COFFEYVILLE 37.04N 95.63W
06/18/2011 E0.88 INCH MONTGOMERY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NICKLE SIZED HAIL ON THE WEST
SIDE OF TOWN.
&&
SGSLocal storm report, Jun 18, 10:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL COFFEYVILLE 37.04N 95.63W
06/18/2011 E0.88 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
SGSLocal storm report, Jun 18, 10:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 3 N COFFEYVILLE 37.08N 95.63W
06/18/2011 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
&&
SGSSpecial weather statement, Jun 18, 10:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1018 PM CDT SAT JUN 18 2011 KSZ069-070-094-095-190400- BUTLER-ELK-GREENWOOD-WILSON- 1018 PM CDT SAT JUN 18 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...ELK...GREENWOOD AND WILSON COUNTIES... AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LATHAM...OR 24 MILES SOUTHWEST OF EUREKA...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 62 min |
| Jun 18, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 31 min |
| Jun 18, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 64 min |
| Jun 18, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 61 min |
| Jun 18, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 15 min |
| Jun 18, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Jun 18, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 58 min |
| Jun 18, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 55 min |
| Jun 18, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 28 min |
| Jun 18, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 65 min |
| Jun 18, 10:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 54 min |
| Jun 18, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 60 min |
| Jun 18, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 15 min |
| Jun 18, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 52 min |
| Jun 19, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 29 min |
| Jun 19, 1:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.